Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 5, 2001, 11:20 AM EDT for Columbiana County, Ohio. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2001, 11:20 AM EDT (15:20 UTC)
- Expired
- Jul 5, 2001, 12:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Columbiana County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:30 AM EDT | Hail 0.75 | Salem, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
306 WUUS51 KPBZ 051520 SVRPBZ OHC029-051600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1120 AM EDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIANA COUNTY IN OHIO * UNTIL NOON EDT * AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SALEM...MOVING EAST AT 25 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...NEW WATERFORD AND LEETONIA... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:52 AM EDT, 28 minutes earlier.
Area forecast discussion, Jul 5, 10:52 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1052 AM EDT THU JUL 5 2001 FRONTAL BNDRY ACROSS NW PA ATTM WITH 88D SHOWING SOME PRECP DVLPNG N OF PIT...ALONG/AHD OF IT. MDLS SHOW UPPER LOW OVER SE CANADA SPINING GOOD SHRT/WV SEWD ACROSS CWA THIS AFTN/EARLY TNGT AND WITH SRN SXNS ATTM WITH DWPNTS IN MID-UPPER 60S ALONG WITH AFTN HEATING SHOULD FUEL STORMS. CONCERN ABOUT OUTFLOW BNDRYS/LOW LVL MOSITURE BELT IN XTREME SRN CNTYS WHERE EARLIER MDT-ISLD HEAVY RAINS FELL THIS MRNG AND ARE PRIMED FOR RAPID RUNOFF WITH MORE STORMS DURING AFTN HRS. FFA THUS ISSUED AND MAY HAVE TO BE EXTENDED THRU EVE LATER AS WX DVLPS DURG AFTN HRS. RAISED TEMPS AND POPS FOR AFTN ALL ZONES. REST SAME. .PBZ... MD...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZONE MDZ001. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZONES PAZ031>032. WV...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZOYNES WVZ004... WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Jul 5, 8:24 AM EDT, 2 hours 56 minutes before
MDZ001-PAZ032-WVZ023-051430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 824 AM EDT THU JUL 5 2001 ...THUNDERSTORMS MOVING ACROSS THE REGION... THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING ACCOMPANIED BY LOCALLY HEAVY RAINFALL. SOME AREAS MAY RECEIVE UP TO AN INCH OF RAIN IN LESS THAN ONE HOUR. BE ALERT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS ESPECIALLY IN SOUTHERN FAYETTE COUNTY IN WESTERN PENNSYLVANIA...PRESTON COUNTY IN NORTHERN WEST VIRGINIA AND GARRETT COUNTY IN MARYLAND. MOTORISTS TRAVELING ALONG INTERSTATE 68 SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS QUICKLY. THESE STORMS WILL ALSO PRODUCE SMALL HAIL] AND GUSTY WINDS.
Special weather statement, Jul 5, 8:53 AM EDT, 2 hours 27 minutes before
WVZ022-023-051530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 853 AM EDT THU JUL 5 2001 ...EXPECT SMALL STREAM RISES IN SOUTHERN MONONGALIA AND WESTERN PRESTON COUNTIES THIS MORNING... LOCALLY HEAVY RAINFALL FROM STORMS THIS MORNING WILL RESULT IN RISES OF SMALLER STREAMS. IN SOUTHEAST MONONGALIA COUNTY AREAS TO BE AFFECTED ARE RIDGEDALE...GUM SPRING...CLINTON FURNACE...AND DELLSLOW. IN WESTERN PRESTON COUNTY AREAS TO BE AFFECTED ARE MASONTOWN...REEDSVILLE AND ARTHURDALE. MOTORISTS SHOULD BE ALERT TO RAPID RISES ON LOCAL STREAMS IN THESE AREAS AS LOWLAND AND POOR DRAINAGE FLOODING IS POSSIBLE THRU THE REMAINDER OF THE MORNING BEFORE RECEDING. ALL STORMS HAVE MOVED EAST OF THE AFFECTED AREAS BUT STREAMS WILL CONTINUE TO RISE IN THE AFFECTED AREAS DUE TO RAPID RUNOFF.
Special weather statement, Jul 5, 11:00 AM EDT, 20 minutes before
OHZ041-051615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1100 AM EDT THU JUL 5 2001 ...THUNDERSTORMS MOVING INTO THE AREA... THUNDERSTORMS WILL MOVE INTO NORTHERN COLUMBIANA COUNTY BEFORE 1115 AM EDT AFFECTING SALEM...NORTH GEORGETOWN...AND LEATONIA AND THEN MOVE SOUTHEASTWARD ACROSS THE REMAINDER OF THE COUNTY. THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS FROM 30 TO 40 MPH AND DANGEROUS LIGHTNING. AL%SO HEAVY RAINFALL IS POSSIBLE OF ONE INCH IN LESS THAN ONE HOUR.
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.